Tennessee, 2010

Damaging Wind in Tennessee, May 27, 2010

May 27, 2010 · NWS MEG · 1 event in 1 county or zone

Daytime heating resulted in isolated afternoon and early evening showers and thunderstorms across Arkansas on May 27th, 2010. A few storms were severe with damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Daytime heating resulted in isolated afternoon and early evening showers and thunderstorms across Arkansas on May 27th, 2010. A few storms were severe with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 27, 2:01 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, May 27, 2:01 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU MAY 27 2010

.DISCUSSION...

SKIES ARE PARTLY CLOUDY ACROSS THE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES IN THE 80S. SCATTERED THUNDERSTORMS CAN BE FOUND
ALONG THE WESTERN...NORTHERN AND EASTERN EDGES OF THE FORECAST
AREA AT THIS TIME. MUCH OF THIS ACTIVITY WILL DIE OUT SHORTLY
AFTER SUNSET.

VERY WEAK FRONTAL BOUNDARY WILL TRACK SOUTH INTO THE FORECAST AREA
OVERNIGHT. THIS FRONT MAY HELP TRIGGER SOME ISOLATED THUNDERSTORMS
OVER NORTHERN SECTIONS OF THE FORECAST AREA. SOME PATCHY FOG MAY
DEVELOP LATE TONIGHT INTO EARLY FRIDAY MORNING.

FRIDAY SHOULD BE PRETTY SIMILAR TO TODAY WITH SOME SCATTERED THUNDERSTORMS
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. BY FRIDAY
NIGHT WHAT IS LEFT OF THE BOUNDARY WILL BE OUT OF THE FORECAST
AREA AND WHAT LITTLE THUNDERSTORM ACTIVITY IS OCCURRING WILL END
SHORTLY AFTER SUNSET.

BY FRIDAY NIGHT...A WEAK UPPER LEVEL LOW BEGINS TO DEVELOP OVER
WESTERN ALABAMA. THIS LOW SHOULD NOT MOVE MUCH OVER THE MEMORIAL
DAY WEEKEND. AS A RESULT...SCATTERED THUNDERSTORMS MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS ARE POSSIBLE DURING THE
ENTIRE HOLIDAY WEEKEND.

A WEAK COLD FRONT WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT
AND TUESDAY BRINGING MORE SCATTERED THUNDERSTORMS. THE FRONT
SHOULD MOVE INTO CENTRAL MISSISSIPPI BY TUESDAY NIGHT AND STALL
OUT WEDNESDAY AND THURSDAY SO ADDITIONAL SCATTERED THUNDERSTORMS
WILL BE POSSIBLE BOTH DAYS.

TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL THROUGHOUT THE
NEXT 7 DAYS.

ARS

&&

AVIATION...

18Z TAF CYCLE (27/18Z-28/18Z)

SCT-BKN CU CLOUDS AROUND 3500 FT AGL ARE EXPECTED UNTIL 28/01Z
WITH ISOLATED TO SCT TSRAS DUE TO AFTERNOON HEATING. MENTIONED
VCTS AT THE TAF SITES. AFT 28/01Z MID AND HIGH LEVELS CLOUDS CAN
BE EXPECTED WITH TSRAS DISSIPATING. PATCHY FOG IS EXPECTED
28/08Z-28/12Z WITH IFR CONDITIONS POSSIBLE AT KMKL AND MVFR AT
KJBR AND KTUP. SCT CU AROUND 3500 FT AGL DEVELOPING AGAIN AFTER
28/15Z.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  87  67  86 /  10  30  10  40
MKL  66  85  62  84 /  20  30  10  40
JBR  68  87  63  85 /  20  20  10  30
TUP  68  88  66  86 /  10  40  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 27, 3:48 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CDT THU MAY 27 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
448 AM CDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING THROUGH
EARLY THIS EVENING...MOST NUMEROUS NORTH OF JACKSON AND JONESBORO
ALONG A COLD FRONT. A FEW STORMS MAY BECOME SEVERE.

PATCHY FOG IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH NEXT WEDNESDAY...
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS
MAY BECOME SEVERE EACH DAY. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF STORMS.

PATCHY FOG IS POSSIBLE EACH NIGHT THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EARLY EVENING
THROUGH NEXT WEDNESDAY.

BORGHOFF

In the hours before

Special weather statement, May 27, 2:28 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT THU MAY 27 2010

MSZ017-272100-
ITAWAMBA MS-
328 PM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  EASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF TREMONT AT 328 PM
CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 27, 3:18 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT THU MAY 27 2010

TNZ004-272200-
HENRY TN-
418 PM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 11 MILES NORTH OF PARIS AT 418 PM CDT...
MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, May 27, 3:20 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT THU MAY 27 2010

TNZ021-272200-
CARROLL TN-
420 PM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF VALE AT 420 PM CDT...MOVING
SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 27, 3:41 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT THU MAY 27 2010

MSZ006-009-017-272215-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
441 PM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BURTON AT 441 PM CDT...MOVING SOUTH AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY
SPRINGS LAKE.
Special weather statement, May 27, 4:02 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT THU MAY 27 2010

TNZ053-054-091-092-272245-
HENDERSON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
502 PM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF SARDIS AT 502 PM CDT...
MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...HARDIN...HENDERSON AND MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, May 27, 4:03 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT THU MAY 27 2010

TNZ021-054-272230-
CARROLL TN-HENDERSON TN-
503 PM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  SOUTH CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF WILDERSVILLE AT 504 PM
CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.

The radar

The Memphis radar (KNQA), 138 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henderson

When
May 27, 4:25 PM CST to 4:30 PM CST
Where
Henderson County, Lexington to 0.34 mi W of Lexington Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
35.650, -88.400

Straight line winds knocked down numerous trees, power poles and power lines in Lexington.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231966.